Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 65, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 28, 2016, 5:05 PM CDT for White County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2016, 5:05 PM CDT (22:05 UTC)
- Expired
- Jul 28, 2016, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County White County, AR
The radar
The Little Rock radar (KLZK), 67 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 517 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
465
WGUS54 KLZK 282205
FFWLZK
ARC145-290100-
/O.NEW.KLZK.FF.W.0065.160728T2205Z-160729T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
505 PM CDT THU JUL 28 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL WHITE COUNTY IN CENTRAL ARKANSAS...
* UNTIL 800 PM CDT
* AT 504 PM CDT...DOPPLER RADAR INDICATED SLOW-MOVING STRONG
THUNDERSTORMS OVER THE AREA. RADAR WAS ESTIMATING AS MUCH AS TWO
TO THREE INCHES OF RAIN HAVE FALLEN IN PORTIONS OF THE WARNED AREA
IN THE LAST HOUR. ADDITIONAL HEAVY RAINFALL IS LIKELY...AND FLASH
FLOODING IS EXPECTED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SEARCY... BALD KNOB...
JUDSONIA... KENSETT...
HIGGINSON... PANGBURN...
RUSSELL... WEST POINT...
CROSBY... MCRAE...
PRYOR... STEPROCK...
GRAVEL HILL... GARNER...
LETONA... ALBION...
ANTIOCH IN WHITE COUNTY... VELVET RIDGE...
WORDEN... DEWEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST
FLOOD DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3509 9197 3536 9198 3536 9187 3542 9184
3545 9176 3544 9148 3516 9148
$$
571 follow-up statement
276
WGUS74 KLZK 282316
FFSLZK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
616 PM CDT THU JUL 28 2016
ARC145-282326-
/O.CAN.KLZK.FF.W.0065.000000T0000Z-160729T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE AR-
616 PM CDT THU JUL 28 2016
...THE FLASH FLOOD WARNING FOR CENTRAL WHITE COUNTY IS CANCELLED...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT.
LAT...LON 3509 9197 3536 9198 3536 9187 3542 9184
3545 9176 3544 9148 3516 9148
$$
57What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:58 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 28, 2:58 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 258 PM CDT THU JUL 28 2016 .SHORT TERM...Tonight Through Saturday Not a lot to talk about in the short term period really. Scattered showers and thunderstorms will persist in the northeastern half of the state this afternoon and evening. Otherwise there will be at least a chance of rain through the remainder of the period as northwest flow aloft maintains a chance of MCS activity during overnight hours...and remnant outflow boundaries likely being the catalyst for diurnally driven convection. Temperatures will remain around or slightly below normal. && .LONG TERM...Saturday night Through Thursday The extended period will start with a ridge of high pressure to the west, and a broad northwest flow over Arkansas. There will also be a front close to the Arkansas/Missouri border. This will result in a somewhat unsettled pattern, with clouds and chances for showers and thunderstorms this weekend. Heading into next week, the ridge will build toward the area. The front will move back to the north, and rain chances will decrease. Temperatures will also slowly warm up. By the end of the period, any precipitation will be isolated. Temperatures will be at/maybe a little below average this weekend. Readings will be above average the remainder of the period. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 73 90 72 88 / 30 40 20 40 Camden AR 72 92 74 94 / 20 40 30 40 Harrison AR 71 87 69 85 / 20 40 30 40 Hot Springs AR 73 90 73 90 / 20 40 30 40 Little Rock AR 74 91 74 91 / 30 40 30 40 Monticello AR 73 89 75 92 / 30 40 20 40 Mount Ida AR 73 91 72 90 / 20 40 30 40 Mountain Home AR 72 89 70 86 / 30 40 30 40 Newport AR 74 90 73 88 / 30 40 20 40 Pine Bluff AR 72 89 73 91 / 30 40 20 40 Russellville AR 74 91 74 90 / 20 40 30 40 Searcy AR 73 90 73 90 / 30 40 20 40 Stuttgart AR 73 89 74 90 / 30 40 20 40 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...64 / Long Term...46
Hazardous weather outlook, Jul 28, 5:00 AM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU JUL 28 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-291000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN- BRADLEY-DREW- 500 AM CDT THU JUL 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW WILL MOVE ACROSS ARKANSAS TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED MAINLY DURING THE AFTERNOON HOURS. THE STORMS WILL MOVE SLOWLY...INCREASING THE POSSIBILITY OF LOCALLY HEAVY RAIN. WHILE A STRONG STORM CAN NOT BE EXCLUDED...THE OVERALL THREAT FOR HAZARDOUS WEATHER WILL REMAIN LOW THROUGH THE PERIOD. AFTERNOON HIGHS WILL ONLY REACH THE MID 80S TO MID 90S DUE TO THE INCREASE IN CLOUD COVER. HOWEVER...WITH PLENTY OF HUMIDITY STILL IN PLACE...HEAT INDICES WILL STILL MAKE IT INTO THE UPPER 90S DURING THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH SUNDAY AS THE AREA REMAINS BETWEEN UPPER LEVEL RIDGES. THUNDERSTORM CHANCESWILL DECREASE MONDAY THROUGH WEDNESDAY AS THE RIDGE BUILDS OVER ARKANSAS AGAIN. OTHER THAN CLOUD TO GROUND LIGHTNING...SOME GUSTY WINDS COULD ALSO BE SEEN WITH SOME OF THE STRONGER STORMS. GIVEN THE SLOW MOVEMENT OF ANY STORMS... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...RESULTING IN AN ISOLATED FLASH FLOOD THREAT. THE THREAT FOR ANY SEVERE STORMS WILL REMAIN ISOLATED AND LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 51
In the hours before
Special weather statement, Jul 28, 3:15 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
315 PM CDT THU JUL 28 2016
ARZ039-042-043-282045-
SALINE AR-PERRY AR-GARLAND AR-
315 PM CDT THU JUL 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SALINE...SOUTH
CENTRAL PERRY AND NORTH CENTRAL GARLAND COUNTIES UNTIL 345 PM CDT...
AT 314 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF WILLIAMS JUNCTION...OR 12 MILES NORTH OF HOT
SPRINGS VILLAGE. THIS STORM WAS NEARLY STATIONARY.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HOT SPRINGS VILLAGE... WILLIAMS JUNCTION...
LONG MOUNTAIN... REFORM...
PARON... BLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3492 9305 3492 9277 3488 9275 3486 9275
3485 9274 3468 9265 3467 9306
TIME...MOT...LOC 2014Z 340DEG 2KT 3483 9292
226Special weather statement, Jul 28, 4:05 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
405 PM CDT THU JUL 28 2016
ARZ033-282130-
WHITE AR-
405 PM CDT THU JUL 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHITE COUNTY UNTIL
430 PM CDT...
AT 405 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BALD KNOB...OR 10 MILES NORTHEAST OF SEARCY...MOVING SOUTHWEST AT 5
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SEARCY... BALD KNOB...
JUDSONIA... KENSETT...
RUSSELL... WEST POINT...
PRYOR... WORDEN...
PLAINVIEW IN WHITE COUNTY... PROVIDENCE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3511 9151 3530 9185 3542 9160 3532 9143
3529 9143
TIME...MOT...LOC 2105Z 041DEG 6KT 3534 9160
226Special weather statement, Jul 28, 4:40 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 440 PM CDT THU JUL 28 2016 ARZ033-282215- WHITE AR- 440 PM CDT THU JUL 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE COUNTY UNTIL 515 PM CDT... AT 440 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER JUDSONIA...OR NEAR SEARCY...MOVING SOUTHWEST AT 5 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SEARCY... BALD KNOB... JUDSONIA... KENSETT... HIGGINSON... WEST POINT... PRYOR... CROSBY... GRIFFITHVILLE... WORDEN... ARMSTRONG SPRINGS... PLAINVIEW IN WHITE COUNTY... PROVIDENCE... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3541 9166 3528 9145 3508 9161 3527 9186 TIME...MOT...LOC 2140Z 041DEG 5KT 3528 9164 226
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:15 PM CDT | Special Weather Statement | LZK | Perry | 30 min |
| Jul 28, 4:05 PM CDT | Special Weather Statement | LZK | White | 25 min |
| Jul 28, 4:40 PM CDT | Special Weather Statement | LZK | White | 35 min |
| Jul 28, 4:50 PM CDT | Severe Thunderstorm Warning | LZK | White | 25 min |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.